LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Question re diarrhea SORRY!

 - UBBFriend: Email this page to someone!    
Author Topic: Question re diarrhea SORRY!
NellieK
Member
Member # 23554

Icon 1 posted      Profile for NellieK     Send New Private Message       Edit/Delete Post   Reply With Quote 
This is going to get graphic and gross, so please ignore if you need to, but I have to ask. I have had diarreah since starting on the antibiotics, even while taking Super Probiotics (capsule form). I should probably add yogurt or something, but I was wondering if how the diarreah looks has anything to do with gauging how my treatment is coming along. Specifically, and this is the gross part, the diarreah looks "wormy" and that's the only way I can describe it. Just explosive, little wormy-looking things. Last night I had a big Italian meal (was starving -- only had a bowl of cereal up until then, and my stomach wasn't giving me fits as usual), and I ended up with explosive, dark black diarreah. Any help on this?
Posts: 39 | From Colorado | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
randibear
Honored Contributor (10K+ posts)
Member # 11290

Icon 1 posted      Profile for randibear     Send New Private Message       Edit/Delete Post   Reply With Quote 
please be sure you're taking plenty of probiotics, no, tons of probiotics.

the diahhrea can turn into either c. diff or psuedomembranous colitis, both of which are pretty serious.

i'm not sure about the "wormy" stuff but i'd definitely keep an eye on things.

--------------------
do not look back when the only course is forward

Posts: 12262 | From texas | Registered: Mar 2007  |  IP: Logged | Report this post to a Moderator
LizaLu
LymeNet Contributor
Member # 21483

Icon 1 posted      Profile for LizaLu     Send New Private Message       Edit/Delete Post   Reply With Quote 
It's possible your treatment is clearing some of the worms out that 1 in 3 people in America get. My poo is cloudy all the time...this cloudy stuff just comes out ALL the time. i believe that's from antibiotics but it was happening b4 i started treatment (for years now) and my Nurse Practitioner said that was bacteria.

There's soo much just exiting the body for us...it's hard to know what's what.

Posts: 123 | From Minneapolis, MN | Registered: Jul 2009  |  IP: Logged | Report this post to a Moderator
Brussels
Frequent Contributor (5K+ posts)
Member # 13480

Icon 1 posted      Profile for Brussels     Send New Private Message       Edit/Delete Post   Reply With Quote 
Abx would cause me diarrhea even before I had lyme. It is a massive destructive weapon for your GI tract as it kills good and bad bacteria there.

Probiotics are a must, but they don't fill in the gap left by the massive abx killing (as the number of beneficial bacteria and strains are just too large to be replenished short term).

I would add liquid enzymes (like Rechtsregulat) that help digestion. Every single day, a couple of times a day in case I'm taking abx.

I would at all means avoid highly allergenic foods like wheat, tomatoes, nuts, chocolate, etc. And by no means put a single grain of sugar in my mouth while on abx (because of yeast).

One of my allergy symptom for foods was merely diarrhea. The food comes out without being digested as I'm allergic to it. Other symptoms were stomach cramps, rash or feeling of burning, or sometimes fatigue after eating.

Everytime I had fatigue after eating, I tried to check what exactly I ate and test if avoiding that would still cause me fatigue.

If fatigue comes after ingestion, I would usually avoid the food (because of allergy). Lyme caused me all sorts of allergy and after getting rid of lyme, I think I'm not allergic to anything anymore.

you could also think about yeast. Some people with GI yeast have barely no visible symptoms, but most have either constipation or diarrhea. Gas and worsening after eating sugar or larger amount of carbohidrates are signs of yeast. Craving for carbs and sugar another.

It could be worms, as you suggest, of course.

It could also be just a detox reaction from either foods or toxins from die off?? Are you on antiparasitic treatment? One of the classical consequences of killing worms is diarrhea too.

Posts: 6196 | From Brussels | Registered: Oct 2007  |  IP: Logged | Report this post to a Moderator
treepatrol
Honored Contributor (10K+ posts)
Member # 4117

Icon 1 posted      Profile for treepatrol     Send New Private Message       Edit/Delete Post   Reply With Quote 
Black could mean blood higher up say intestens?
Get a sample to LLMD.

--------------------
Do unto others as you would have them do unto you.
Remember Iam not a Doctor Just someone struggling like you with Tick Borne Diseases.

Newbie Links

Posts: 10564 | From PA Where the Creeks are Red | Registered: Jun 2003  |  IP: Logged | Report this post to a Moderator
Starfall1969
Frequent Contributor (1K+ posts)
Member # 17353

Icon 1 posted      Profile for Starfall1969     Send New Private Message       Edit/Delete Post   Reply With Quote 
I agree with treepatrol--black stools can signal bleeding in the intestines and should be checked ASAP.
Posts: 1682 | From Dillsburg, PA | Registered: Sep 2008  |  IP: Logged | Report this post to a Moderator
Dancer
LymeNet Contributor
Member # 11039

Icon 1 posted      Profile for Dancer     Send New Private Message       Edit/Delete Post   Reply With Quote 
Things that keep diarrhea at bay for me while on tons of abx:

I switched to Culturelle and BioK Plus (liquid) probiotics - both have patented probx strains that they claim are able to survive the stomach acid and then attach to the intestinal walls.

On a nutritional pharmacist's advice I initially used Florastor beneficial yeast probiotic as my sole probiotic for many months while on orals - sometimes 5 or 6 Flor a day. It was suggested that it survives abx and starves out bad pathogens, although its temporary, it doesn't colonize in the intestinal tract. I was advised to restore flora with standard probiotics AFTER finishing abx. It seemed to work well - no yeast or diarrhea to speak of for that first year or so.

Posts: 227 | From South of the North Pole | Registered: Jan 2007  |  IP: Logged | Report this post to a Moderator
Dancer
LymeNet Contributor
Member # 11039

Icon 1 posted      Profile for Dancer     Send New Private Message       Edit/Delete Post   Reply With Quote 
Black stool can also be caused by Pepto Bismol or other bismuth based products.
Posts: 227 | From South of the North Pole | Registered: Jan 2007  |  IP: Logged | Report this post to a Moderator
NellieK
Member
Member # 23554

Icon 1 posted      Profile for NellieK     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks everyone! Luckily, no more black poo -- must've been something I ate that night. Brussels: the allergy thing really hit home. I've been having allergic reactions to the strangest things lately -- things I'm sure I've eaten before and not had any problems. I will increase the probiotics and look into the liquid enzymes.
Posts: 39 | From Colorado | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
WildCondor
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
Get tested for c.diff, and if the black stool shows up again get checked out asap that means bleeding in the GI tract, or bismuth ingestion. I highly doubt its any kind of worms. Its more likely c.diff or antibiotic associated diarrhea. make sure you are on Florastor and dont mess around with this.

www.wildcondor.com/toughbug.html

IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.